MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the customer had a safety and quality issue with the needle mckesson needle involved.A staff member incurred a needle stick.This was a result of the safety device not staying closed and popping open.There was no patient blood loss.There was no patient injury and/or required medical or surgical intervention.There is no direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information received 08 apr 2022: it was clicked closed however it would not stay closed, it would become disengaged and would pop open.The user used their thumb to close it.It was stated that they had to press very hard because the device is hard to activate.Within the initial information the statement that the safety device would not stay closed means it deactivated.Additional information received 11 apr 2022: the staff member stuck by the needle is in stable condition.A baseline lab draws was done on the needle stick injury.Everything was normal for the first draw and will be redrawn again in 6 months.
 
Additional Manufacturer Narrative
The root cause of the complaint could not be identified to be related to our production or process.The actual sample was not available for our evaluation.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have a series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior to shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).

Brand Name
MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key14287433
Report Number3003902955-2022-00010
Device Sequence Number1519729
Product Code MEG
UDI-Device Identifier30612479178886
UDI-Public30612479178886
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number102-N25105S
Device Lot Number211013B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite